[Skip to Content]
[Skip to Content Landing]
Article
October 1974

Tretinoin in Tinea Versicolor

Author Affiliations

Philadelphia

Arch Dermatol. 1974;110(4):638. doi:10.1001/archderm.1974.01630100086030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The filamentous form of the yeast-like organism that incites tinea versicolor can be eliminated by a variety of topically applied medicaments. These either possess antifungal activity or are "keratolytic" chemicals that enhance desquamation and make the horny layer unfavorable for fungus growth.The person predisposed to tinea versicolor has a more or less life-long affliction, trivial as it may be. Unless treatment is periodically reapplied, relapse occurs in a few months. Dermatologists probably prefer selenium sulfide shampooing (Selsun Suspension) to all other medications. We do, too, for it is effective, clean, and convenient.We call attention here to an alternative method of treatment with topically applied tretinoin. We have found that tretinoin causes thinning of the horny layer by decreasing cellular cohesiveness along with increased shedding of horny cells. One would predict effectiveness on this account. Accompanying peeling is an increase in the quantity and enzymic activity

First Page Preview View Large
First page PDF preview
First page PDF preview
×